U.S. doctors online nowAsk doctors free
A 29-year-old female asked:

With kidney stones can it cause chest pain? also is it normal to have tarry or black stool with 800 mg ibuprofin?

3 doctor answers4 doctors weighed in
Dr. Charles Cattano
Gastroenterology 41 years experience
No and No: Kidney stones cause colic, a typically abdominal and back phenomenon. Tarry stool and chest pain associated with Ibuprofen use signals trouble--e.g. Gi bleeding from injury to the upper GI tract. Immediately, stop Ibuprofen and start an acid blocker drug like Prilosec otc. Call your doctor, or if melena persists or you feel dizzy or weak then go to the er at once.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Gutti Rao
Hospital-based practice 48 years experience
CP: 1. Kidney stones do not normally cause chest pain, it more of flank pain 2. Black tarry stools means you are bleeding in the gut. This is a medical emergency. You need to stop taking Ibuprofen immediately. 3. Go to er now.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. A. tarig Ahmed
Internal Medicine 17 years experience
Melena: 1. Kidney stones do not cause chest pain. 2. Black stool also called melena indicates you are probably from your GI tract. The fact that you have been taking Ibuprofen may increase your risk for peptic ulcer disease. I suggest you follow up with your provider as soon as possible or go to an urgent care/er.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 12, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.